Feb 22, 2000
I was diagnosed as HIV positive in December 1999. Baseline CD4 = 348; VL = 41,000. I am not yet on meds and am waiting results of my second reading. Overall I feel very good but do have some leukoplakia. My doctor has said it will go away when I do go on meds. Is this true? We are leaning toward a protease inhibitor-sparing regimen to start with. Also, beyond meds, is there anything that can be done for the leukoplakia that can lessen its appearance?
As an aside, my diagnosis was an utter surprise, turning my world upside down. I've been a total information hog for the past two months, getting on the net and forming a great group of support. However, The Body has been perhaps the most significant finding in all of my searching. Being able to ask/read questions and get answers from professionals has been invaluable. I thank you and all of your colleagues for your contribution.
Response from Dr. Reznik
Yes, for the most part, once HAART is initiated the oral hairy leukoplakia (OHL) will go away. Actually, we look for recurrence of OHL as a sign that there may be viral breakthrough on a person's current combination.
If the appearance is bothersome, you can take 800 mg of acyclovir, three to four times a day for two to three weeks to minimize the appearance. The problem with this therapy is that once medication is stopped, the OHL will recur. Hopefully by this time you will be on your regimen.
Hairy Tongue and OHL
- Warning Signs Of Oral Hairy Leukoplakia
- What Does Leukoplakia Look Like?
- What Does Oral Hairy Leukoplakia Look Like?
- Blowjob From A Prostitute Scared To Get Tested
- Flu Symptoms After Licking Vagina Worried I Have HIV
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.